RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Editorial staff
Guidelines for authors
License agreement
Editorial policy
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vestn. Samar. Gos. Tekhn. Univ., Ser. Fiz.-Mat. Nauki [J. Samara State Tech. Univ., Ser. Phys. Math. Sci.]:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestn. Samar. Gos. Tekhn. Univ., Ser. Fiz.-Mat. Nauki [J. Samara State Tech. Univ., Ser. Phys. Math. Sci.], 2015, Volume 19, Number 2, Pages 293–310 (Mi vsgtu1390)  

Differential Equations and Mathematical Physics

Scattering of vortices in Abelian Higgs models on compact Riemann surfaces

R. V. Palvelev

M. V. Lomonosov Moscow State University, Faculty of Mechanics and Mathematics, Moscow, 119899, Russian Federation

Abstract: Abelian Higgs models on Riemann surfaces are natural analogues of the $({2+1})$-dimensional Abelian Higgs model on the plane. The last model arises in theory of superconductivity. For this model the following result was previously obtained: if two vortices (zeros of the Higgs field) move slowly, then after the head-on collision they scatter under the right angle, and if $N$ vortices collide, then after the symmetric head-on collision they scatter on the angle $\pi/N$. In the critical case (when the parameter of the model is equal to 1) these results can be obtained with the help of so-called adiabatic principle. This principle allows to consider geodesics of so-called kinetic metric (metric that is given by kinetic energy functional) on the moduli space of static solutions as approximations to dynamical solutions of the model with small kinetic energy. Recently, the adiabatic principle was rigorously justified in the $(2+1)$-dimensional Abelian Higgs model on the plane in the critical case. Although the metric can not be written in explicit form, one can prove that required geodesics (describing the $\pi/N$ scattering) exist, using smoothness of the metric in coordinates that are given by symmetric functions on positions of vortices and symmetry properties of the kinetic metric. A local analogue of the result on $\pi/N$ scattering in $(2+1)$-dimensional Abelian Higgs model on the plane can be deduced only from smoothness property of the kinetic metric. One can suppose that this local version of the result on $\pi/N$ scattering can be generalized to Abelian Higgs models on Riemann surfaces. It is proved in this paper that one can find geodesics of the kinetic metric that describe local $\pi/N$ scattering after the symmetric collision in models on Riemann surfaces, using the fact that the kinetic metric is smooth in symmetric coordinates in the neihbourhood of a point of vortex collision. This smoothness property is established in the case of compact Riemann surfaces. With the help of adiabatic principle one could obtain local $\pi/N$ scattering after the symmetric collision for dynamical models on compact Riemann surfaces. Unfortunately, the adiabatic principle in models on compact Riemann surfaces needs the proof yet, until now it is only a heuristic statement.

Keywords: vortex scattering, Abelian Higgs model, Riemann surfaces, adiabatic limit, kinetic metric

Funding Agency Grant Number
Russian Foundation for Basic Research 13-01-00622-а
Ministry of Education and Science of the Russian Federation НШ-2900.2014.1
Russian Academy of Sciences - Federal Agency for Scientific Organizations
The work was supported in part by the Russian Foundation for Basic Research (project no. 13–01–00622-a), by a program of the President of the Russian Federation (grant no. NSh-2900.2014.1), and by the scientific program “Fundamental Problems of Nonlinear Dynamics in Mathematical and Physical Sciences” of the Presidium of the Russian Academy of Sciences.


DOI: https://doi.org/10.14498/vsgtu1390

Full text: PDF file (765 kB) (published under the terms of the Creative Commons Attribution 4.0 International License)
References: PDF file   HTML file

Bibliographic databases:

Document Type: Article
UDC: 517.958+517.957
MSC: 58J47
Original article submitted 16/XII/2014
revision submitted – 16/III/2015

Citation: R. V. Palvelev, “Scattering of vortices in Abelian Higgs models on compact Riemann surfaces”, Vestn. Samar. Gos. Tekhn. Univ., Ser. Fiz.-Mat. Nauki [J. Samara State Tech. Univ., Ser. Phys. Math. Sci.], 19:2 (2015), 293–310

Citation in format AMSBIB
\Bibitem{Pal15}
\by R.~V.~Palvelev
\paper Scattering of vortices in Abelian Higgs models on compact Riemann surfaces
\jour Vestn. Samar. Gos. Tekhn. Univ., Ser. Fiz.-Mat. Nauki [J. Samara State Tech. Univ., Ser. Phys. Math. Sci.]
\yr 2015
\vol 19
\issue 2
\pages 293--310
\mathnet{http://mi.mathnet.ru/vsgtu1390}
\crossref{https://doi.org/10.14498/vsgtu1390}
\elib{http://elibrary.ru/item.asp?id=24078306}


Linking options:
  • http://mi.mathnet.ru/eng/vsgtu1390
  • http://mi.mathnet.ru/eng/vsgtu/v219/i2/p293

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Вестник Самарского государственного технического университета. Серия: Физико-математические науки
    Number of views:
    This page:155
    Full text:28
    References:16

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2018